Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Having fainting spells after taking carafate and protonix. Worried for gastritis and duodenal ulcer

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1830 Questions
Dx is Gastritis/duodenal ulcer- ? taking carafate and protonix and having fainting spells 1-2 hrs after meds. glucose level after eating or drinking gatorade is at 80. got as high as 103 yesterday. i take atenolol, synthroid, spironolactone. Bp this am 118/70 an bg 85 after eating saltine crackers. Could Carafate or protonix be causing the fainting? or just the gastritis. i am 29 years old and female.
Posted Sat, 2 Mar 2013 in Medicines and Side Effects
Answered by Dr. Hari Charan Perigela 1 hour later
As per your query, you are having fainting spells after taking carafate and Protonix.
As per literature, fainting is described for both the drugs.
Your Glucose levels are normal.
Please shift the treatment to Rabeprazole tablet. You can add Bismuth, Tetracycline and Metronidazole as part of Quadruple therapy for H. pylori infection which is the most common cause of Duodenal ulcer.
Hope I answered your query.
If you have any questions, please post them. I will clarify further.
Wish you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor